MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number H74939419502010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Vascular Dissection (3160)
Date of Event 10/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier- (b)(6).A2: patient age at the time of enrollment- 52 years old.
 
Event or Problem Description
Elegance clinical study.It was reported that an occlusion of the stent occurred requiring intervention.The subject underwent treatment with the ranger drug coated balloon and eluvia drug eluting stent on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion was in the right proximal superficial femoral artery, right mid superficial femoral artery, right distal superficial femoral artery, right proximal popliteal artery extending up to right mid popliteal artery with 5 mm proximal reference vessel diameter and 5 mm distal reference vessel diameter with lesion length 440 mm with 90% stenosis and was classified as tasc ii c lesion.Prior to the target lesion treatment with the study device, atherectomy was performed using 1.5 mm non-boston scientific (bsc) atherectomy device and pre-dilation was performed using 5 mm x 200 mm non-bsc pta balloon.Treatment of target lesion was performed by dilation using study device, 5 mm x 200 mm ranger drug-coated balloon followed by placement of 6 mm x 100 mm eluvia drug eluting stent.Following post-dilation using 5 mm x 200 mm non-bsc pta balloon, the final residual stenosis was noted to be 15%.On (b)(6) 2023, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2023, subject was brought to the emergency department (ed) via ems with complaints of increased weakness and confusion over past few days.On the same day, ct examination performed revealed severe atherosclerotic disease with concern for bilateral femoral artery stent stenosis or occlusion.On (b)(6) 2023, cta performed revealed: right leg: occlusion of sfa stents, reconstitution of popliteal artery with patchy occlusion of the distal lower extremity vessel, opacification of anterior tibial artery and peroneal artery at the level of ankle.Left leg: occluded sfa and femoral to popliteal bypass graft with reconstitution of the popliteal artery with three vessel runoffs to the level of the left ankle.Based on the findings, subject was recommended for right lower extremity angiogram and endovascular intervention.On the same day, angiogram performed revealed widely patent right cfa and profunda femoris artery, occlusion of stent extending to right mid-distal sfa, mid-distal sfa reconstitutes however, has scattered stenosis approximately 50-75 % and widely patent popliteal artery.On (b)(6) 2023, 129 days post index procedure, the occlusion noted in the right sfa was treated with 4 mm standard noncompliant balloon followed placement of 5 mm x 25 mm non-bsc stent from the origin of right sfa extending to the right mid-distal sfa.Post dilation with 5 mm balloon, the final residual stenosis was noted to be less than 30%.Per edc, on (b)(6) 2023, the event was resolved.Per edc, on (b)(6) 2023, the subject was discharged from the hospital on dual antiplatelet therapy.
 
Additional Manufacturer Narrative
A2: patient age at the time of enrollment- 52 years old.
 
Event or Problem Description
It was reported that an occlusion of the stent occurred requiring intervention.The subject underwent treatment with the ranger drug coated balloon and eluvia drug eluting stent on (b)(6) 2023 as a part of the clinical trial.The target lesion was in the right proximal superficial femoral artery, right mid superficial femoral artery, right distal superficial femoral artery, right proximal popliteal artery extending up to right mid popliteal artery with 5 mm proximal reference vessel diameter and 5 mm distal reference vessel diameter with lesion length 440 mm with 90% stenosis and was classified as tasc ii c lesion.Prior to the target lesion treatment with the study device, atherectomy was performed using 1.5 mm non-boston scientific (bsc) atherectomy device and pre-dilation was performed using 5 mm x 200 mm non-bsc pta balloon.Treatment of target lesion was performed by dilation using study device, 5 mm x 200 mm ranger drug-coated balloon followed by placement of 6 mm x 100 mm eluvia drug eluting stent.Following post-dilation using 5 mm x 200 mm non-bsc pta balloon, the final residual stenosis was noted to be 15%.On (b)(6) 2023, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2023, subject was brought to the emergency department (ed) via ems with complaints of increased weakness and confusion over past few days.On the same day, ct examination performed revealed severe atherosclerotic disease with concern for bilateral femoral artery stent stenosis or occlusion.On (b)(6) 2023, cta performed revealed: right leg: occlusion of sfa stents, reconstitution of popliteal artery with patchy occlusion of the distal lower extremity vessel, opacification of anterior tibial artery and peroneal artery at the level of ankle.Left leg: occluded sfa and femoral to popliteal bypass graft with reconstitution of the popliteal artery with three vessel runoffs to the level of the left ankle.Based on the findings, subject was recommended for right lower extremity angiogram and endovascular intervention.On the same day, angiogram performed revealed widely patent right cfa and profunda femoris artery, occlusion of stent extending to right mid-distal sfa, mid-distal sfa reconstitutes however, has scattered stenosis approximately 50-75 % and widely patent popliteal artery.On (b)(6) 2023, 129 days post index procedure, the occlusion noted in the right sfa was treated with 4 mm standard noncompliant balloon followed placement of 5 mm x 25 mm non-bsc stent from the origin of right sfa extending to the right mid-distal sfa.Post dilation with 5 mm balloon, the final residual stenosis was noted to be less than 30%.Per edc, on 03-nov-2023, the event was resolved.Per edc, on (b)(6) 2023, the subject was discharged from the hospital on dual antiplatelet therapy.It was further reported that on (b)(6) 2023, the subject presented for protocol required 6-month visit and arterial doppler ultrasound of lower extremity revealed severely decreased perfusion of the right lower extremity (target limb).Additionally, arterial doppler ultrasound of lower extremity revealed moderately decreased perfusion of left lower extremity noted with moderately decreased digital pressures.Occlusive disease suspected to originate at the ilio-femoral artery level with subsequent femoral-popliteal level disease.On the same day, abi was noted to be 0.40 and 0.69 in right and left respectively.Furthermore, upon arrival to the emergency department on (b)(6) 2023, subject was noted to be tachycardiac and tachypneic requiring 5l of o2.Subject was also noted to be encephalopathic, dry with decreased capillary refill and a concern of sepsis.A septic work up was begun with fluids, vancomycin and zosyn.Of note, subject had small cut on the foot, which escalated to cellulitis, subject was hospitalized for several weeks in (b)(6) 2023.During the hospital stay, subject developed to mrsa bacteremia and pressure ulcer on sacrum for which wound vac was placed.On the same day, ct examination performed revealed severe atherosclerotic disease with concern for bilateral femoral artery stent stenosis or occlusion.On (b)(6) 2023, subject underwent amputation of right 5th toe due to wet gangrene.On the same day, non-invasive testing revealed abi of 0.47, toe pressure (tp) of 0 mmhg, and toe brachial index of 0.On (b)(6) 2023, blood culture was positive for mrsa and cta performed revealed: right leg: occlusion of sfa stents, reconstitution of popliteal artery with patchy occlusion of the distal lower extremity vessel, opacification of anterior tibial artery and peroneal artery at the level of ankle.Left leg: occluded sfa and femoral to popliteal bypass graft with reconstitution of the popliteal artery with three vessel runoffs to the level of the left ankle.Based on the findings, subject was recommended for right lower extremity angiogram and endovascular intervention after resolution of bacteremia.On 03-nov-2023, wifi classification assessed revealed: -wound 2: deeper wound with exposed bone, joint or tendon with gangrenous changed limited to digits.-ischemia 3: abi of <0.4, ankle systolic pressure of 50 mmhg, tp/tcpo2 <30mmhg.Foot infection 0: no symptoms or signs of infection.On the same day, angiogram performed revealed widely patent right cfa and profunda femoris artery, occlusion of stent extending to right mid-distal sfa, mid-distal sfa reconstitutes however, has scattered stenosis approximately 50-75 % and widely patent popliteal artery.
 
Additional Manufacturer Narrative
B5: onset date of (b)(6) 2023 corrected to (b)(6) 2023.A2: patient age at the time of enrollment- 52 years old.
 
Event or Problem Description
It was reported that an occlusion of the stent occurred requiring intervention.The subject underwent treatment with the ranger drug coated balloon and eluvia drug eluting stent on (b)(6) 2023 as a part of the clinical trial.The target lesion was in the right proximal superficial femoral artery, right mid superficial femoral artery, right distal superficial femoral artery, right proximal popliteal artery extending up to right mid popliteal artery with 5 mm proximal reference vessel diameter and 5 mm distal reference vessel diameter with lesion length 440 mm with 90% stenosis and was classified as tasc ii c lesion.Prior to the target lesion treatment with the study device, atherectomy was performed using 1.5 mm non-boston scientific (bsc) atherectomy device and pre-dilation was performed using 5 mm x 200 mm non-bsc pta balloon.Treatment of target lesion was performed by dilation using study device, 5 mm x 200 mm ranger drug-coated balloon followed by placement of 6 mm x 100 mm eluvia drug eluting stent.Following post-dilation using 5 mm x 200 mm non-bsc pta balloon, the final residual stenosis was noted to be 15%.On (b)(6) 2023, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2023, subject was brought to the emergency department (ed) via ems with complaints of increased weakness and confusion over past few days.On the same day, ct examination performed revealed severe atherosclerotic disease with concern for bilateral femoral artery stent stenosis or occlusion.On (b)(6) 2023, cta performed revealed: right leg: occlusion of sfa stents, reconstitution of popliteal artery with patchy occlusion of the distal lower extremity vessel, opacification of anterior tibial artery and peroneal artery at the level of ankle.Left leg: occluded sfa and femoral to popliteal bypass graft with reconstitution of the popliteal artery with three vessel runoffs to the level of the left ankle.Based on the findings, subject was recommended for right lower extremity angiogram and endovascular intervention.On the same day, angiogram performed revealed widely patent right cfa and profunda femoris artery, occlusion of stent extending to right mid-distal sfa, mid-distal sfa reconstitutes however, has scattered stenosis approximately 50-75 % and widely patent popliteal artery.On (b)(6) 2023, 129 days post index procedure, the occlusion noted in the right sfa was treated with 4 mm standard noncompliant balloon followed placement of 5 mm x 25 mm non-bsc stent from the origin of right sfa extending to the right mid-distal sfa.Post dilation with 5 mm balloon, the final residual stenosis was noted to be less than 30%.Per edc, on (b)(6) 2023, the event was resolved.Per edc, on (b)(6) 2023, the subject was discharged from the hospital on dual antiplatelet therapy.It was further reported that on (b)(6) 2023, the subject presented for protocol required 6-month visit and arterial doppler ultrasound of lower extremity revealed severely decreased perfusion of the right lower extremity (target limb).Additionally, arterial doppler ultrasound of lower extremity revealed moderately decreased perfusion of left lower extremity noted with moderately decreased digital pressures.Occlusive disease suspected to originate at the ilio-femoral artery level with subsequent femoral-popliteal level disease.On the same day, abi was noted to be 0.40 and 0.69 in right and left respectively.Furthermore, upon arrival to the emergency department on (b)(6) 2023, subject was noted to be tachycardiac and tachypneic requiring 5l of o2.Subject was also noted to be encephalopathic, dry with decreased capillary refill and a concern of sepsis.A septic work up was begun with fluids, vancomycin and zosyn.Of note, subject had small cut on the foot, which escalated to cellulitis, subject was hospitalized for several weeks in (b)(6) 2023.During the hospital stay, subject developed to mrsa bacteremia and pressure ulcer on sacrum for which wound vac was placed.On the same day, ct examination performed revealed severe atherosclerotic disease with concern for bilateral femoral artery stent stenosis or occlusion.On (b)(6) 2023, subject underwent amputation of right 5th toe due to wet gangrene.On the same day, non-invasive testing revealed abi of 0.47, toe pressure (tp) of 0 mmhg, and toe brachial index of 0.On (b)(6) 2023, blood culture was positive for mrsa and cta performed revealed: right leg: occlusion of sfa stents, reconstitution of popliteal artery with patchy occlusion of the distal lower extremity vessel, opacification of anterior tibial artery and peroneal artery at the level of ankle.Left leg: occluded sfa and femoral to popliteal bypass graft with reconstitution of the popliteal artery with three vessel runoffs to the level of the left ankle.Based on the findings, subject was recommended for right lower extremity angiogram and endovascular intervention after resolution of bacteremia.On (b)(6) 2023, wifi classification assessed revealed: -wound 2: deeper wound with exposed bone, joint or tendon with gangrenous changed limited to digits.-ischemia 3: abi of <0.4, ankle systolic pressure of 50 mmhg, tp/tcpo2 <30mmhg.Foot infection 0: no symptoms or signs of infection.On the same day, angiogram performed revealed widely patent right cfa and profunda femoris artery, occlusion of stent extending to right mid-distal sfa, mid-distal sfa reconstitutes however, has scattered stenosis approximately 50-75 % and widely patent popliteal artery.
 
Event or Problem Description
It was reported that an occlusion of the stent occurred requiring intervention.The subject underwent treatment with the ranger drug coated balloon and eluvia drug eluting stent on (b)(6) 2023 as a part of the a clinical trial.The target lesion was in the right proximal superficial femoral artery, right mid superficial femoral artery, right distal superficial femoral artery, right proximal popliteal artery extending up to right mid popliteal artery with 5 mm proximal reference vessel diameter and 5 mm distal reference vessel diameter with lesion length 440 mm with 90% stenosis and was classified as tasc ii c lesion.Prior to the target lesion treatment with the study device, atherectomy was performed using 1.5 mm non-boston scientific (bsc) atherectomy device and pre-dilation was performed using 5 mm x 200 mm non-bsc pta balloon.Treatment of target lesion was performed by dilation using study device, 5 mm x 200 mm ranger drug-coated balloon followed by placement of 6 mm x 100 mm eluvia drug eluting stent.Following post-dilation using 5 mm x 200 mm non-bsc pta balloon, the final residual stenosis was noted to be 15%.On (b)(6) 2023, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2023, subject was brought to the emergency department (ed) via ems with complaints of increased weakness and confusion over past few days.On the same day, ct examination performed revealed severe atherosclerotic disease with concern for bilateral femoral artery stent stenosis or occlusion.On (b)(6) 2023, cta performed revealed: right leg: occlusion of sfa stents, reconstitution of popliteal artery with patchy occlusion of the distal lower extremity vessel, opacification of anterior tibial artery and peroneal artery at the level of ankle.Left leg: occluded sfa and femoral to popliteal bypass graft with reconstitution of the popliteal artery with three vessel runoffs to the level of the left ankle.Based on the findings, subject was recommended for right lower extremity angiogram and endovascular intervention.On the same day, angiogram performed revealed widely patent right cfa and profunda femoris artery, occlusion of stent extending to right mid-distal sfa, mid-distal sfa reconstitutes however, has scattered stenosis approximately 50-75 % and widely patent popliteal artery.On (b)(6) 2023, 129 days post index procedure, the occlusion noted in the right sfa was treated with 4 mm standard noncompliant balloon followed placement of 5 mm x 25 mm non-bsc stent from the origin of right sfa extending to the right mid-distal sfa.Post dilation with 5 mm balloon, the final residual stenosis was noted to be less than 30%.Per edc, on (b)(6) 2023, the event was resolved.Per edc, on (b)(6) 2023, the subject was discharged from the hospital on dual antiplatelet therapy.It was further reported that on (b)(6) 2023, the subject presented for protocol required 6-month visit and arterial doppler ultrasound of lower extremity revealed severely decreased perfusion of the right lower extremity (target limb).Additionally, arterial doppler ultrasound of lower extremity revealed moderately decreased perfusion of left lower extremity noted with moderately decreased digital pressures.Occlusive disease suspected to originate at the ilio-femoral artery level with subsequent femoral-popliteal level disease.On the same day, abi was noted to be 0.40 and 0.69 in right and left respectively.Furthermore, upon arrival to the emergency department on (b)(6) 2023, subject was noted to be tachycardiac and tachypneic requiring 5l of o2.Subject was also noted to be encephalopathic, dry with decreased capillary refill and a concern of sepsis.A septic work up was begun with fluids, vancomycin and zosyn.Of note, subject had small cut on the foot, which escalated to cellulitis, subject was hospitalized for several weeks on (b)(6) 2023.During the hospital stay, subject developed to mrsa bacteremia and pressure ulcer on sacrum for which wound vac was placed.On the same day, ct examination performed revealed severe atherosclerotic disease with concern for bilateral femoral artery stent stenosis or occlusion.On (b)(6) 2023, subject underwent amputation of right 5th toe due to wet gangrene.On the same day, non-invasive testing revealed abi of 0.47, toe pressure (tp) of 0 mmhg, and toe brachial index of 0.On (b)(6) 2023, blood culture was positive for mrsa and cta performed revealed: right leg: occlusion of sfa stents, reconstitution of popliteal artery with patchy occlusion of the distal lower extremity vessel, opacification of anterior tibial artery and peroneal artery at the level of ankle.Left leg: occluded sfa and femoral to popliteal bypass graft with reconstitution of the popliteal artery with three vessel runoffs to the level of the left ankle.Based on the findings, subject was recommended for right lower extremity angiogram and endovascular intervention after resolution of bacteremia.On (b)(6) 2023, wifi classification assessed revealed: wound 2: deeper wound with exposed bone, joint or tendon with gangrenous changed limited to digits.Ischemia 3: abi of <0.4, ankle systolic pressure of 50 mmhg, tp/tcpo2 <30mmhg.Foot infection 0: no symptoms or signs of infection.On the same day, angiogram performed revealed widely patent right cfa and profunda femoris artery, occlusion of stent extending to right mid-distal sfa, mid-distal sfa reconstitutes however, has scattered stenosis approximately 50-75 % and widely patent popliteal artery.It was further reported that baseline core-lab angiography findings for the target lesion dated on (b)(6) 2023 revealed absence of aneurysm in right proximal superficial femoral artery, right mid superficial femoral artery, right distal superficial femoral artery, right proximal popliteal artery and mid popliteal artery.Post drug coated balloon, study device analysis revealed grade 0 thrombus, absence of aneurysm or perforation, timi flow of grade 0 and in segment post stenosis of 58% with dissection of grade b.Post drug eluting stent, study device analysis revealed grade 0 thrombus, absence of aneurysm or perforation, timi flow of grade 3 with dissection of grade b.
 
Additional Manufacturer Narrative
A2: patient age at the time of enrollment- 52 years old.

Brand Name
RANGER?
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18241780
Report Number2124215-2023-66850
Device Sequence Number17939975
Product Code ONU
UDI-Device Identifier08714729976042
UDI-Public(01)08714729976042(17)250413(10)3370H23
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/13/2025
Device Model NumberH74939419502010
Device Catalogue NumberH74939419502010
Device Lot Number03370H23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/21/2025
04/23/2025
11/12/2025
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date04/22/2025
05/20/2025
12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite